Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having irregular problem. No improvement after taking duolton. Any effective treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
am facing discontinuous periods i had my period on the 12th of jan and then after periods are not happening for that period i had taken duolton and even that too discharge was very minimal at that time. there after i got the next period today morning. Please help me out thank you.
Posted Tue, 2 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,
Irregular menses is a phenomenon, that can exceptionally be noticed in some females of reproductive age. This is because they experience some female reproductive cycles called anovulatory cycles where no ovum is released, thus a disruption in hormonal control and no bleeding. Between the ages of 18 to 27, this is a common phenomenon.
However, pathological conditions must always be investigated and excluded. The commonest cause of irregular cycles is drugs, especially PILLS. Pills contain hormones, and its not surprising that after stopping them after having been on them for some time, the system needs some time to autoregulate itself. This is accompanied by variations in female hormone concentrations and could either lead to excess bleeding or scanty irregular bleeds. The cycle normally regularizes itself after a period of two to three months. In case of failure to become normal, your gynecologist prescribes particular drugs that you take for ten days for a few cycles and everything becomes normal in most cases. Diseases such as Polycystic ovarian disease might cause such symptoms, reason why an abdominal ultrasound might be necessary to discard all other organic cycle disrupting diseases.
Vaginal discharge deserves both a clinical and paraclinical appreciation. The quantity, colour,frequency and accompanying symptoms are very important to distinguish the various causes. generally, a sample of the discharge is collected in a vaginal swab for laboratory visualization, then sent for cultures and identification, with anti biotic sensitivity tests.
I would suggest you visit your gynecologist for a proper clinical evaluation and work up, for appropriate and comprehensive care.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor